Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Stomach pain, excessive gas, cramps, loss of appetite. Due to lactose intolerance or stress?

Hi, my stomach hurts often when I press down on it. I am very gassy and sometimes the gas forms cramps in my stomach to the point where, when I press down, I feel gas bubbles. Also, I am a sort of underweight and I have lost my appetite in the past half year. My grandmother was lactose intolerant. I was wondering, do you think that I am, or is it stress, especially since I am very stressed.
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Your symptoms are indicative of an acid peptic disease, which could have resulted in stomach or duodenal ulcers. This problem can be due to irregular and unhealthy dietary habits and due to a bacteria called H. pylori in the stomach. It is unlikely to be due to lactose intolerance. Stress is an important factor which increases acidity and causes gastric symptoms.

There are medication which can decrease the excess acid formation in the stomach as well as eradicate the H. pylori infection. Please see a doctor for these medication. Over-the-counter antacids can also provide temporary relief. I would also advise you to follow dietary and lifestyle modifications, in order to tackle this problem:

1) Avoid foods that cause gastric irritation like spicy foods, coffee, tea, carbonated drinks, etc. Smoking and alcohol are also gastric irritants.
2) Eat at regular intervals and avoid delaying meals.
3) Increase the fibre content in your diet - take more of vegetables and fruits.
4) Avoid eating outside; especially avoid all kinds of junk food and fast foods.
5) Try to have a healthy lifestyle with regular exercise and proper sleep habits.
5) Try to avoid stress and try relaxation methods like deep breathing, meditation, etc. If you are finding it difficult to cope up with the stress, then I would suggest that you seek professional help from a counsellor or a psychiatrist.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 10 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor